Ask a doctor

Juvederm - Please Tell Me If This Is Normal? (photo)

I had Juvederm done 2 weeks ago. Then had most of it removed b/c the injector I believe did a very poor job. I have to go back tomorrow to have the rest of the lumps removed but this is what I had ALL over my lips. Hard, clear blister-like lumps with a blackhead in the center. They hurt to the point where it makes my mouth numb. I am considering redoing again by someone more experienced but would like to know if this is how it would look by any injector?? Or if this is a poor job?

Doctor Answers (8)

How to choose your injecting physician

+2

Please ignore advice, such as that below, from plastic surgeons suggesting you only see a plastic surgeon. Because filler injections are an art as much as it is a science, it is especially important to remember that the experience and technique of your physician injector, not their specialty, is the most critical part to your achieving a beautiful, natural result. Your photos indicate that you had a very poor job. Always ask to see before and after pictures of patients your physician has personally injected. If possible, look for someone who is on the medical education faculty for one of the facial fillers. If they have been selected to train other physicians how to treat the aging face they are likely to be good, experienced injectors.


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Hyaluronidase

+1

I would try Hyaluronidase, wait for swelling to decrease, and reevaluate with a new injector. Best of luck.

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Juvederm - Please Tell Me If This Is Normal?

+1

    If these little areas truly represent product, then the product was injected too superficially.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

You might also like...

Lumps in lips after Juvederm, Is this normal?

+1

If Juvederm is injected too superficially in the lips, it can appear near the surface like clear blisters or lumps, such as you have in your photographs.  It is definitely product placed incorrectly; more than likely by an inexperienced injector. Hyaluronidase will dissolve the product,  then after you recover you might try it again with a more experienced injector.  You may have a completely different experience. Good Luck!

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 145 reviews

Migrating juvederm in the lips

+1

On one occasion I have seem juvederm migrate into the substance of the lip when it was definitely not injected in this area.  Sometimes these problems are technically related.  I have been injecting soft tissue fillers for over 25 years and I still can not explain how a similar condition happened to my patient.  Fortunately it is treatable with an enzyme to dissolve it, Wydase.  

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 10 reviews

Bumps in lips from Juvederm

+1

What you have are pockets of filler, creating lumps. The color difference is the actual Juvederm product showing through, and the little black mark is either the injection point, or a small bruise. No, it's not normal, but it does happen with less than experienced injectors because they put small blobs of the product in, rather than injecting correctly. It takes more than one treatment of hyaluronidase to get lumps like this out, so don't get new Juvederm put in until all the old lumps are removed to a point where you are happy. Injecting a new filler and still getting hyaluronidase isn't good because the hyaluronidase can take out the new filler too - it doesn't know the difference and is just an enzyme to destroy HA. Remove what you have now, then start over - with a board-certified injector - derm, plastic surgeon, etc.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Juvederm in the lips

+1

Filler in the lips should be smooth and should not be directly visible through the skin. If the product is placed too superficially, these issues can result. I would have the filler dissolved with hyaluronidase or removed with extraction. Best to start over again with a board-certified dermatologist or plastic surgeon.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

JUP is a good product for lip injections

+1

Thank you for your question and images.

It would appear that the injections were not done well.  I would seek a more experienced injector - a PS that has extensive experience with injecting HAs.  Your lips were not injected properly and the placement of your HA was too deep.  What you are seeing is blebs of HA on the mucosal surface inside your mouth.  This is not an issue with you or the anatomy of your lips.

You may want to go to a different injector to have the HA removed as well.

All the best,  Dr. Scott Barr, MD, FRCSC, skinmedispa.ca

Scott Barr, MD
Sudbury Plastic Surgeon
4.5 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.